Massachusetts, 2016Damaging Winds in Massachusetts, August 12, 2016
August 12, 2016 · NWS ALY · 2 events in 1 county or zone
With a warm and humid air mass in place, scattered thunderstorms developed during the late afternoon hours on Friday, August 12th. Although these thunderstorms had little upper level support, one of the thunderstorms produced damaging wind gusts to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a warm and humid air mass in place, scattered thunderstorms developed during the late afternoon hours on Friday, August 12th. Although these thunderstorms had little upper level support, one of the thunderstorms produced damaging wind gusts to trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 12, 3:58 PM EST, 8 minutes earlier.
Area forecast discussion, Aug 12, 3:58 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Albany NY
458 PM EDT FRI AUG 12 2016
.SYNOPSIS...
Hot and humid conditions will continue through weekend along with
showers and thunderstorms especially during the afternoon and
evening hours. Any storm will be capable of producing very heavy
rainfall. The heat and humidity is not expected to break until
early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The excessive heat warning for Dutchess and eastern Ulster
Counties and heat advisory for greater Capital District, Saratoga
Glens Falls area and for the central and southern Taconics and
southern Litchfield County remain in effect until 6 pm this
evening.
It will be another very warm evening and muggy night. Lows are
only forecast to be in the upper 60s to mid 70s similar to last
night.
Lines/batches of convection continue to move easterly across the
area producing locally heavy rainfall and gusty winds. SPC
mesoscale analysis continues to indicates surface based CAPEs of
1500-3000 J/kg across the forecast area with the higher values
across the southern portion. Mesoscale models have had a hard
time with the details of the convection today however did get its
initiation earlier this afternoon and has continued to adjust
throughout the afternoon. Indications are activity will diminish
later this evening. However will maintain slight chance to low
chance pops as cannot rule out any additional convection in the
airmass.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Have already issued heat headline for Saturday for 11 am to 7 pm.
Excessive Heat Warning for heat indices around 105 degrees for
Dutchess, eastern Ulster and southern Litchfield counties.
Heat Advisory for heat indices around 100 degrees for the greater
Capital District, Saratoga Glens Falls area, central and southern
Taconics and northern Litchfield County.
more to come.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Somewhat unsettled weather looks to continue through much of the
extended period, although the weather probably won't be quite as
active as the near/short term period.
There could be a brief break at the start of the period for Monday
into Monday night with just a slight chance for a shower or
thunderstorm, as a cold frontal boundary finally settles down to the
south of the region. Highs will only reach the low to mid 80s for
valley areas and dewpoints will be slightly lower than the weekend,
with readings mainly in the 60s. Overnight lows will be in the 60s
for valley areas with upper 50s for high terrain.
The frontal boundary will be returning back north as a warm front.
The models aren't clear exactly when this will occur, but at some
point between Tuesday and Wednesday, the chance for some showers and
thunderstorms will return as this front lifts north across the area.
It will continue to be rather warm and muggy, with daytime highs
generally in the 80s and overnight lows in the 60s.
The cold front associated with the storm passing to the north will
be moving through the area around Thursday with some additional
showers and thunderstorms. Have gone with a slight to low chc for
the entire region, with the best chance across western and northern
areas. It will continue be fairly warm and muggy for Thursday with
highs in valley areas reaching the mid 80s.
The chance for precipitation should end by Thursday night into
Friday with the passage of the frontal boundary. However, this
won't be a very strong front, so temps will continue to be fairly
warm behind the front, and it will still be a little on the humid
side. Temps will continue to be in the mid-80s for Friday with
dewpoints in the mid 60s.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Scattered showers and thunderstorms now on radar. have tried to
time thunderstorms this afternoon in TAFs. Brief periods of
MVFR/IFR conditions are certainly possible with heavier downpours.
S-SW winds will be 5 to 10 kts this afternoon with wind gusts to
at least 25 kts possible in and near thunderstorms.
The showers and thunderstorms should be east to southeast of the
TAF sites by sunset, leaving mid/high level clouds across the
region with light and variable winds. With moist airmass in place,
expect patchy dense fog to develop overnight and may impact all
TAF sites by morning with MVFR/IFR conditions.
Outlook...
Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Hot and humid conditions will continue through weekend along with
showers and thunderstorms especially during the afternoon and
evening hours. Any storm will be capable of producing very heavy
rainfall. The heat and humidity is not expected to break until
early next week.
&&
.HYDROLOGY...
Better chances for widespread storms over the weekend as a cold
front approaches and moves gradually southward across the region.
The boundary is expected to finally move to our south early Monday
morning, until then we will be in the heat and humidity.
Precipitable water values remain very high. PWAT was 2.04 inches
on the 12Z ALY sounding this morning which is 165 percent of
normal. Values are expected to peak around 2.25 inches possibly
higher ahead of the front, so storms will be capable of locally
very heavy even torrential rainfall. The threat for localized
flash flooding particularly for urban, poor drainage and low lying
areas will persist. A flash flood watch may need to be issued over
the weekend.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 6 PM EDT this evening for CTZ013.
Heat Advisory from 11 AM to 7 PM EDT Saturday for CTZ001.
Excessive Heat Warning from 11 AM to 7 PM EDT Saturday for
CTZ013.
NY...Heat Advisory until 6 PM EDT this evening for NYZ041-049-050-
052-053-059>061-083.
Heat Advisory from 11 AM to 7 PM EDT Saturday for NYZ041-049-
050-052-053-059>061-083.
Excessive Heat Warning until 6 PM EDT this evening for
NYZ064>066.
Excessive Heat Warning from 11 AM to 7 PM EDT Saturday for
NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...Frugis
AVIATION...SND
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 12, 1:38 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
238 PM EDT FRI AUG 12 2016
NYZ064>066-131100-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
238 PM EDT FRI AUG 12 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS AND EASTERN ULSTER
COUNTIES OF EAST CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THERE IS A CHANCE FOR THUNDERSTORMS INTO THIS EVENING. THERE IS A
MARGINAL RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE
WITH THE MAIN THREAT FROM DAMAGING WIND GUSTS. FURTHERMORE...HEAVY
RAINFALL WILL ACCOMPANY SOME OF THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAT INDEX VALUES MAY BE NEAR 100 DEGREES ON SATURDAY...AND AN
ADDITIONAL HEAT ADVISORY MAY BE NEEDED.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY.
THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE
GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD
WATCH MAY BE NEEDED DURING THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ013-NYZ041-049-050-052-053-059>061-083-131100-
SOUTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
238 PM EDT FRI AUG 12 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREATER CAPITAL
DISTRICT...SARATOGA GLENS FALLS ARE...THE CENTRAL AND SOUTHERN
TACONICS AND SOUTHERN LITCHFIELD COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
ALSO, THERE IS A CHANCE FOR THUNDERSTORMS INTO THIS EVENING.
THERE IS A MARGINAL RISK FOR SOME OF THESE THUNDERSTORMS TO
BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING WIND GUSTS.
FURTHERMORE...HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAT INDEX VALUES MAY BE NEAR 100 DEGREES AGAIN ON SATURDAY...AND
AN ADDITIONAL HEAT ADVISORY MAY BE NEEDED.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY.
THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE
GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD
WATCH MAY BE NEEDED DURING THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-
082-084-VTZ013>015-131100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-
WESTERN ULSTER-NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
238 PM EDT FRI AUG 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD COUNTY
IN NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...ALL OF EAST
CENTRAL NEW YORK EXCEPT FOR THE ENTIRE HUDSON VALLEY FROM THE
GLENS FALLS AREA TO THE POUGHKEEPSIE AREA AND THE CENTRAL AND
SOUTHERN TACONICS...AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS INTO THIS EVENING. THERE IS A
MARGINAL RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE
WITH THE MAIN THREAT FROM DAMAGING WIND GUSTS. FURTHERMORE...HEAVY
RAINFALL WILL ACCOMPANY SOME OF THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY.
THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE
GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD
WATCH MAY BE NEEDED DURING THIS TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 3:04 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG GURN SPRING 43.17N 73.71W
08/12/2016 SARATOGA NY FIRE DEPT/RESCUE
WIRES DOWN ON BALLARD ROAD IN WILTON
&&
EVENT NUMBER ALY1602001
FRUGISLocal storm report, Aug 12, 3:26 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 1 W CALLAHANS CORNERS 43.16N 73.65W
08/12/2016 SARATOGA NY FIRE DEPT/RESCUE
TREE DOWN ON POWERLINES AT THE INTERSECTION OF LINDSEY
ROAD AND COLEBROOK ROAD
&&
EVENT NUMBER ALY1602002
FRUGISSpecial weather statement, Aug 12, 3:35 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT FRI AUG 12 2016
MAZ001-NYZ053-054-VTZ013-122115-
NORTHERN BERKSHIRE-WESTERN RENSSELAER-EASTERN RENSSELAER-BENNINGTON-
435 PM EDT FRI AUG 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BERKSHIRE...CENTRAL RENSSELAER AND SOUTHWESTERN BENNINGTON
COUNTIES...
AT 429 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM AVERILL PARK TO NEAR CENTER BRUNSWICK.
MOVEMENT WAS SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
AVERILL PARK AROUND 435 PM EDT.
GRAFTON AROUND 445 PM EDT.
BERLIN AROUND 450 PM EDT.
POWNAL AROUND 455 PM EDT.
WILLIAMSTOWN AROUND 500 PM EDT.
NEW ASHFORD AROUND 505 PM EDT.
NORTH ADAMS AROUND 510 PM EDT.
ADAMS...CHESHIRE...FLORIDA AND SAVOY AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PETERSBURG JUNCTION...
SWEETS CORNER...POWNAL CENTER...LINCOLNVILLE...WHITE OAKS...PETERSBURG...
SPEIGLETOWN...BRIGGSVILLE...EAGLE MILLS AND LITTLE EGYPT.
LAT...LON 4274 7293 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4267 7300 4266 7298
4267 7296 4264 7295 4255 7298 4253 7297
4246 7299 4267 7364 4288 7367 4281 7293
TIME...MOT...LOC 2029Z 299DEG 34KT 4265 7358 4281 7361
JAMSpecial weather statement, Aug 12, 3:46 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
446 PM EDT FRI AUG 12 2016
MAZ001-025-NYZ053-054-059>061-122130-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN GREENE-WESTERN
RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN COLUMBIA-
446 PM EDT FRI AUG 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERKSHIRE...
SOUTHEASTERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...
AT 445 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR AVERILL PARK TO NEAR NASSAU TO
KINDERHOOK. MOVEMENT WAS EAST AT 35 MPH.
THESE STORMS WILL BE NEAR...
STEPHENTOWN AROUND 455 PM EDT.
NEW LEBANON AROUND 500 PM EDT.
HANCOCK AROUND 505 PM EDT.
AUSTERLITZ AROUND 510 PM EDT.
PITTSFIELD AROUND 520 PM EDT.
LENOX AROUND 525 PM EDT.
LEE AND BECKET AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST CHATHAM...
RIDERS...DENAULT CORNERS...LENOX HOUSE COUNTRY SHOPS...BRAESIDE...
LANESBOROUGH...FITCHS WHARF...NEW LEBANON CENTER...DUNHAM HOLLOW AND
EAST OTIS.
LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
4231 7303 4231 7300 4225 7300 4215 7303
4215 7307 4214 7307 4234 7387 4249 7363
4266 7356 4247 7299
TIME...MOT...LOC 2045Z 273DEG 30KT 4262 7350 4250 7355 4239 7371
JAMLocal storm report, Aug 12, 3:50 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 ESE ALBANY 42.66N 73.77W
08/12/2016 ALBANY NY EMERGENCY MNGR
TREES DOWN ON WILLETT STREET
&&
EVENT NUMBER ALY1602003
FRUGISSpecial weather statement, Aug 12, 3:52 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT FRI AUG 12 2016
VTZ013>015-122115-
BENNINGTON-EASTERN WINDHAM-WESTERN WINDHAM-
452 PM EDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BENNINGTON AND CENTRAL
WINDHAM COUNTIES...
AT 452 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STRATTON...
MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
STRATTON AROUND 455 PM EDT.
WEST WARDSBORO AROUND 500 PM EDT.
TOWNSHEND AROUND 510 PM EDT.
PUTNEY AND NEWFANE AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOMERSET...DUMMERSTON
CENTER...NORTH WESTMINSTER...RAWSONVILLE...WEST
DOVER...WILLIAMSVILLE... WEST DUMMERSTON...MANCHESTER DEPOT...FRENCH
HOLLOW AND WARDSBORO CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4311 7244 4308 7244 4305 7247 4300 7244
4300 7246 4298 7246 4297 7247 4296 7252
4295 7253 4292 7252 4289 7254 4293 7309
4319 7304 4316 7245 4315 7246 4314 7244
4312 7243
TIME...MOT...LOC 2052Z 275DEG 39KT 4306 7295
SNDThunderstorm Wind, Berkshire
- When
- August 12, 4:06 PM EST
- Where
- Berkshire County, 3.09 mi NNW of Pittsfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.491, -73.274
Wires were reported down on Pecks Road in Pittsfield due to thunderstorm winds.
Thunderstorm Wind, Berkshire
- When
- August 12, 4:13 PM EST
- Where
- Berkshire County, 1.22 mi NW of Stevens Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.410, -73.350
Trees and wires were reported down along Route 41 in Richmond due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Louisiana, August 12 to 14, 20161 death · 1 injured · $603 million · 50 kt wind · 14 events
- Excessive Heat and Heat in New York, August 12, 20162 deaths · 3 injured · 50 kt wind · 18 events
- Heat in Texas, August 12, 20161 death · 1 event
- Flash Flooding and Flood in Illinois, August 12 to 13, 2016$2.4 million · 7 events
- Flash Flood and Damaging Winds in Connecticut, August 12, 2016$230,000 · 50 kt wind · 8 events
- Flooding and Damaging Winds in Rhode Island, August 12, 2016$150,000 · 50 kt wind · 13 events
- Flash Flooding in Mississippi, August 12, 2016$123,000 · 4 events
- Flood and Damaging Winds in Massachusetts, August 12, 2016$90,000 · 50 kt wind · 10 events
- Tornado in Michigan, August 12, 2016$75,000 · EF0 · 1 event
- Damaging Winds in New York, August 12, 2016$45,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, August 12 to 15, 2016$31,000 · 58 kt wind · 8 events
- Damaging Winds in Maine, August 12, 201656 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646026, 646028.